I was put on 40mg of Simvistatin and within a couple of days had really bad leg cramps, couldnt sleep had dizzy spells and stomach upsets.
I discussed this with my GP and was subjected to a blood test of some kind. When the results came back my GP said it was still ok for me to take the simvistatin.
I trusted my GP and persevered however a few days later I was experiencing Diarrea and bad stomach cramps I thought I had a bug. but after 2 weeks I still had the cramps and intermittent Diarrea.
I stopped taking the simvistatin and next day my stomach was more settled and my cramps susided.
After a week I no longer had diarrea and I hadnt had any cramps for a few days, I then statrted the simvistatin again and that night the cramps returned. I discussed this again with my GP and was told it was not the simvistatin even though I explained I had in fact no cramps or stomach issues since I stopped taking it but my GP would not recognise my symptoms as a side effect.
I like many on here have real concerns over GP's lack of knowledge and recognition of side effects caused by this drug. I am keen to keep my cholesterol down but not at the expense of dealing with side effects.
Are there alternatives without such severe side effects???